It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • If You Got Acne From Lamictal, Please Post

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 09-21-2007, 02:04 PM   #1
    salty
    Senior Veteran
    (female)
     
    Join Date: May 2003
    Location: USA
    Posts: 1,551
    salty HB Usersalty HB User
    If You Got Acne From Lamictal, Please Post

    Hi. I wanted to also post on the depression board because I am on Lamictal to boost my Lexapro which stopped working as well as it used to. I know I can't post on both boards.

    I am getting bad acne and I think it is from Lamictal, but I am not sure. I have left msgs with my dr., but I haven't heard back yet.

    It seems like when I got to a higher dose in the starter pack, that is when the acne started. I have been on 100 mg for 2 months now.

    I really don't want to go off it.

    Maybe it's my dosage...are others of you on a smaller dose? I could cut the pills in half if people do well on 50 mg.

    I also posted today about Wellbutrin XL, but I was on that before and acne was not a problem.

    I've read past posts and have seen that some people have gotten acne from it.

    Could I please hear from people who have/had this problem more recently and if it goes away over time or what they did about it?

    Thank you very much!

    Salty

     
    The Following User Says Thank You to salty For This Useful Post:
    bakingmomma (12-24-2011)
    Sponsors Lightbulb
       
    Old 10-17-2007, 12:54 PM   #2
    rhcpaji
    Newbie
    (female)
     
    Join Date: Oct 2007
    Location: Orlando, FL
    Posts: 1
    rhcpaji HB User
    Question Re: If You Got Acne From Lamictal, Please Post

    I've been on Lamictal for a month now and I've definitely noticed that my skin is breaking out more. This is sad because I am about to turn 26 and I am tired of dealing with acne.

    I have to say that I've never had great skin but it's not awful either. I just break out a lot more often than most women my age. Anyway, my doctor had switched my birth control to Zovia (generic form of Demulen) a little over a year ago to help with my skin, and it worked pretty well.

    Or it did until I started taking the Lamictal, that is. Acne is listed as a rare side effect of lamotrigine in a book I have (The Pill Book, 11th edition), and I've found a few other references to its existence as a side effect.

    However, all the literature seems to state that hormonal/oral contraceptives lower the amount of Lamictal in your body. I asked my psychiatrist about this because I am unwilling to take anything that will lessen the effectiveness of my birth control (I don't want children; terrible cramps before I was on the pill; acne; etcetera) and he swore it wouldn't be affected.

    But now I wonder if maybe it is being affected and what I'm noticing is due to the interaction of the two drugs or if it's honestly just the Lamictal.

    This is the first mood stabilizer I've tried. He tried to give me lithium about three years ago but I said no way. He gave me the Lamictal in 2004 before I moved across the country but I never took it. I just want a freakin' anti-depressant but no doctors will give me one as they suspect I am Bipolar II. So, I'm giving it a chance since that's the only way anyone will seem to let me try Wellbutrin. Ugh.

    I just took my last dose of 50mg/day. I start the 100mg dose tomorrow. I honestly don't know if I'll stay on it if the acne gets much worse.

     
    Old 10-17-2007, 08:32 PM   #3
    salty
    Senior Veteran
    (female)
     
    Join Date: May 2003
    Location: USA
    Posts: 1,551
    salty HB Usersalty HB User
    Re: If You Got Acne From Lamictal, Please Post

    rhcpaji, I had to go off lamictal because of the acne and the hormonal effects. I got terrible menstrual cramps and my period was not regular as it usually is.

    Have you tried the mood stablizers that are anti-seizure meds (such as Topamax)?

    I couldn't take them, but maybe your body is different. Everyone reacts differently.

    Don't be scared of lithium...for some people it's great. Lithonate capsules are easy on the stomach and if you take it with milk or soda, you won't be nauseous.

    The only thing that's a nuisance with lithium is you have to get blood tests about every 6 months.

    I have found that if something is making me feel worse---then it's just not right for my body. I usually wait too long and regret not going off of the med when it first started making me sick or causing really bad side effects.

    There are lots of other "mood stabilizers" you can try. Ask your dr. about them.

    Good luck!

    Salty


    Quote:
    Originally Posted by rhcpaji View Post
    I've been on Lamictal for a month now and I've definitely noticed that my skin is breaking out more. This is sad because I am about to turn 26 and I am tired of dealing with acne.

    I have to say that I've never had great skin but it's not awful either. I just break out a lot more often than most women my age. Anyway, my doctor had switched my birth control to Zovia (generic form of Demulen) a little over a year ago to help with my skin, and it worked pretty well.

    Or it did until I started taking the Lamictal, that is. Acne is listed as a rare side effect of lamotrigine in a book I have (The Pill Book, 11th edition), and I've found a few other references to its existence as a side effect.

    However, all the literature seems to state that hormonal/oral contraceptives lower the amount of Lamictal in your body. I asked my psychiatrist about this because I am unwilling to take anything that will lessen the effectiveness of my birth control (I don't want children; terrible cramps before I was on the pill; acne; etcetera) and he swore it wouldn't be affected.

    But now I wonder if maybe it is being affected and what I'm noticing is due to the interaction of the two drugs or if it's honestly just the Lamictal.

    This is the first mood stabilizer I've tried. He tried to give me lithium about three years ago but I said no way. He gave me the Lamictal in 2004 before I moved across the country but I never took it. I just want a freakin' anti-depressant but no doctors will give me one as they suspect I am Bipolar II. So, I'm giving it a chance since that's the only way anyone will seem to let me try Wellbutrin. Ugh.

    I just took my last dose of 50mg/day. I start the 100mg dose tomorrow. I honestly don't know if I'll stay on it if the acne gets much worse.

     
    Old 10-18-2007, 04:34 AM   #4
    Paige1989
    Senior Veteran
    (female)
     
    Join Date: Dec 2006
    Location: VA
    Posts: 569
    Paige1989 HB User
    Re: If You Got Acne From Lamictal, Please Post

    I don't know much about the acne side of things, but Lamictal usually isn't at a therapeutic dose until around 100mg. so my advice is to go back to your pdoc and see if you can get on a different mood stabiliser...There are a TON out there and I've tried a good amount of them...Zyprexa, Lamictal (which I'm on now), Seroquel (also on now), Abilify, Geodon, and some others that I can't remember (I've been fighting to find the right combination for three years now) in addition to two anxiety meds (Klonopin and Ativan) and an attempt at a sleep aid (*****n CR), but that just made me manic. My mom's also BP and she's on Depekote(sp), Topomax, Lamictal, and an antidepressant; she's also been on 101 meds it seems like!!!

    ~~Paige
    __________________
    Bipolar Ultradian Cycler
    400mg. Lamictal
    600mg. Seroquel
    1mg. Klonopin
    0.5-1mg. Ativan
    I'm not crazy ~ I'm mentally interesting!

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Anyone Had Success With Lamictal, Got Bad Acne, Then Tried Again? salty Depression 15 06-01-2012 02:27 AM
    Looking for a different med salty Mental Health 15 10-27-2008 12:28 PM
    Those On Lamictal, Please Help! I'm Posting Again salty Bipolar Disorder 32 09-24-2007 02:47 PM
    Lamictal and acne Lor60 Bipolar Disorder 4 09-21-2007 01:17 PM
    my last post...how i got rid of my acne bahamagirl Acne 0 07-08-2006 01:43 PM
    Lamictal side affects... what are they? oldwheat Bipolar Disorder 12 11-23-2005 05:52 PM
    Question about Lamictal Tasha L Epilepsy 10 06-05-2005 02:27 AM
    Lamictal or Lithium? KimberlyV Bipolar Disorder 12 08-22-2004 05:58 AM
    Your ULTIMATE Acne SOLUTION SweetJade1 Acne 97 03-21-2004 09:44 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 01:49 PM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!